Long-distance pulse propagation in nonlinear optical fibers by using periodically spaced parametric amplifiers

J. Nathan Kutz, William L Kath, Ruo Ding Li, Prem Kumar

Research output: Contribution to journalArticlepeer-review

57 Scopus citations

Abstract

We analyze pulse propagation in a nonlinear optical fiber in which linear loss in the fiber is balanced by a chain of periodically spaced, phase-sensitive, degenerate parametric amplifiers. Our analysis shows that no pulse evolution occurs over a soliton period owing to attenuation in the quadrature orthogonal to the amplified quadrature. Evidence is presented that indicates that stable pulse solutions exist on length scales much longer than the soliton period. These pulses are governed by a nonlinear fourth-order evolution equation, which describes the exponential decay of arbitrary initial pulses (within the stability regime) onto stable, steady-state, solitonlike pulses.

Original languageEnglish (US)
Pages (from-to)802-804
Number of pages3
JournalOptics Letters
Volume18
Issue number10
DOIs
StatePublished - May 15 1993

ASJC Scopus subject areas

  • Atomic and Molecular Physics, and Optics

Fingerprint Dive into the research topics of 'Long-distance pulse propagation in nonlinear optical fibers by using periodically spaced parametric amplifiers'. Together they form a unique fingerprint.

Cite this